Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 1, NWS North Platte, NE

January 15, 20265 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Jan 15, 2026, 10:36 AM MST for 5 counties in Nebraska. It took effect at Jan 16, 2026, 11:00 AM MST. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2026, 10:36 AM MST (17:36 UTC)
In effect from
Jan 16, 2026, 11:00 AM MST
Expired
Jan 16, 2026, 5:00 PM MST
In force
6 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 16, 2:53 PM MSTNON-TSTM WND GST 671 Ese Imperial, NE
Jan 16, 4:15 PM MSTNON-TSTM WND GST 632 Nnw Grant, NEAWOS station KGGF Grant Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.6 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2026-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2026-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

775 
WWUS83 KLBF 151736
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1136 AM CST Thu Jan 15 2026

NEZ210-219-161030-
/O.UPG.KLBF.FW.A.0001.260116T1800Z-260117T0000Z/
/O.NEW.KLBF.FW.W.0001.260116T1800Z-260117T0000Z/
Frenchman Basin-Loess Plains-
1136 AM CST Thu Jan 15 2026 /1036 AM MST Thu Jan 15 2026/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM
CST /5 PM MST/ FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY
NORTHWEST WINDS FOR PORTIONS OF SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for gusty northwest winds and low relative humidity,
which is in effect from noon CST /11 AM MST/ to 6 PM CST /5 PM 
MST/ Friday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire 
  Weather Zone 219 Loess Plains.

* TIMING... 12pm CT /11am MT/ to 6pm CT /5pm MT/ Friday

* WINDS...Northwest 35 to 45 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...In the middle to upper 30s.

* LIGHTNING...None expected.

* IMPACTS... Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
615 
WWUS83 KLBF 162001
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
201 PM CST Fri Jan 16 2026

...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY AFTERNOON...

.The combination of low relative humidity and gusty winds Saturday
afternoon, will lead to critical fire weather conditions across
far southwestern Nebraska. 

NEZ210-170900-
/O.NEW.KLBF.FW.W.0002.260117T1800Z-260118T0000Z/
/O.CON.KLBF.FW.W.0001.000000T0000Z-260117T0000Z/
Frenchman Basin-
101 PM MST Fri Jan 16 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR 
SOUTHWESTERN NEBRASKA... 

...RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 5 PM MST
SATURDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR 
SOUTHWESTERN NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from 11 AM to 5 PM MST Saturday.

* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin.

* TIMING... 11am MT to 5pm MT Saturday

* WINDS...Northwest 30 to 40 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Up to 32 degrees.

* LIGHTNING...None expected.

* IMPACTS... Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ219-170000-
/O.CON.KLBF.FW.W.0001.000000T0000Z-260117T0000Z/
Loess Plains-
201 PM CST Fri Jan 16 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS OF SW
NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 219 Loess Plains.

* TIMING...Through 6pm CT /5pm MT/ this evening. 

* WINDS...Northwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 29 percent.

* TEMPERATURES...Up to 33.

* LIGHTNING...None expected.

* IMPACTS... Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CLB
847 
WWUS83 KLBF 170005
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
605 PM CST Fri Jan 16 2026

...THE RED FLAG WARNING FOR FRIDAY HAS BEEN ALLOWED TO EXPIRE...

...RED FLAG WARNINGS ARE IN EFFECT SATURDAY FOR THE EASTERN
PANHANDLE THROUGH SOUTHWEST NEBRASKA...

.The combination of low relative humidity and gusty winds
Saturday afternoon, will lead to critical fire weather conditions
across the eastern Panhandle through southwest Nebraska.

NEZ210-171000-
/O.EXP.KLBF.FW.W.0001.000000T0000Z-260117T0000Z/
/O.CON.KLBF.FW.W.0002.260117T1800Z-260118T0000Z/
Frenchman Basin-
605 PM CST Fri Jan 16 2026 /505 PM MST Fri Jan 16 2026/

...RED FLAG WARNING FOR FRIDAY HAS EXPIRED FOR LOW RELATIVE 
HUMIDITY AND GUSTY WINDS FOR SOUTHWESTERN NEBRASKA...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TO 6 PM CST /5 PM MST/ SATURDAY FOR LOW RELATIVE HUMIDITY AND
GUSTY WINDS FOR SOUTHWESTERN NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin.

* TIMING... 11am MT to 5pm MT Saturday

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Up to 28.

* LIGHTNING...None expected.

* IMPACTS... Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ219-170115-
/O.EXP.KLBF.FW.W.0001.000000T0000Z-260117T0000Z/
Loess Plains-
605 PM CST Fri Jan 16 2026

...THE RED FLAG WARNING FOR FRIDAY HAS EXPIRED FOR LOW RELATIVE 
HUMIDITY AND GUSTY WINDS FOR PORTIONS OF SOUTHWEST NEBRASKA...

Though strong winds continue, humidity values continue to climb
and will far exceed critical levels through the overnight hours.

$$

NEZ204-171000-
/O.EXA.KLBF.FW.W.0002.260117T1800Z-260118T0000Z/
Eastern Panhandle/Crescent Lake NWR-
505 PM MST Fri Jan 16 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY FOR
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN
PANHANDLE...

The National Weather Service in North Platte has issued a Red
Flag Warning for Low relative humidity and gusty winds, which is 
in effect from 11 AM to 5 PM MST Saturday.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING... 11am MT to 5pm MT Saturday

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* TEMPERATURES...Up to 26.

* LIGHTNING...None expected.

* IMPACTS... Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jan 15, 10:17 AM MST, 19 minutes earlier. Its key messages:

  • Strong winds arrive today with high confidence in even stronger winds tonight lasting through Friday afternoon.
  • Moderate confidence in snow impacting portions of north central Nebraska on Friday.
  • Dry and windy conditions in southwest Nebraska on Friday will lead to near-critical to critical fire conditions.
  • A return to dry conditions and much colder temperatures begins on Saturday as well lasting through the first half of the weekend before warming back up through the middle of next week.
Area forecast discussion, Jan 15, 10:17 AM MST, 19 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1117 AM CST Thu Jan 15 2026

.KEY MESSAGES...

- Strong winds arrive today with high confidence in even stronger
winds tonight lasting through Friday afternoon.

- Moderate confidence in snow impacting portions of north central
Nebraska on Friday.

- Dry and windy conditions in southwest Nebraska on Friday will lead
to near-critical to critical fire conditions.

- A return to dry conditions and much colder temperatures begins on
Saturday as well lasting through the first half of the weekend
before warming back up through the middle of next week.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 359 AM CST Thu Jan 15 2026

Dry conditions continue through this afternoon as surface high
pressure remains over the Great Plains. Temperatures will return to
above normal this afternoon across the region with highs rising back
into the 50s. Strong northwest winds will develop by the afternoon
with gusts up to 45 mph. Winds will diminish slightly after sunset,
but the relief will be short-lived.

Even stronger winds are expected tonight into Friday as the upper
level trough digs south across the Great Lakes and into the lower
Mississippi River Valley. As the pressure gradient tightens
overnight and into Friday morning, northwest winds will increase
significantly. Gusts up to 55 to 65 mph are likely, with a low
probability of even seeing some gusts near 70 mph at times. Have
kept the High Wind Watch in place for now, but as confidence
continues to increase, this will likely be upgraded with the next
forecast cycle. These strong winds will cause difficulties driving
as well as downed powerlines and trees across the region. Use
caution traveling on Friday and prepare for potential power outages.
Winds will quickly diminish Friday evening as high pressure begins
to build into the region.

In addition to strong winds, this trough will bring a potential for
some snow across north central Nebraska during the day on Friday.
While the majority of the precipitation associated with this system
will remain over to the east and over the Great Lakes region, some
isolated snow showers could graze extreme north central and portions
of northern Nebraska. While overall snow accumulations will be under
an inch, when combined with these strong winds reductions in
visibility as well as areas of blowing and drifting snow will occur.
If traveling on Friday be sure to allow for extra travel time and be
prepared for rapidly changing conditions.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 359 AM CST Thu Jan 15 2026

Heading into the extended period, colder, below normal temperatures
will return to the region. Current model guidance suggests 850 mb
temperatures -13 to -22 C range behind the departing through
Saturday. This will result in highs ranging from the upper 20s
across southwest Nebraska to the mid teens in north central
Nebraska. Overnight lows are also a concern both Friday and Saturday
nights where temperatures drop into the single digits. With some
lingering stronger winds on Friday night, wind chill values will
easily drop into the negative teens, potentially approaching 20
below in portions of north central Nebraska. While cold headlines
are not in effect at this time, it will need to be considered over
the next few forecast runs as the latest trends have been on the
colder side of guidance. Wind chill values remain chilly on Saturday
night, but will only drop into the negative single digits across
portions of north central Nebraska.

Upper level ridging behind the departing trough will bring a return
to dry conditions from Saturday through the middle of next week.
After temperatures remain chilly on Saturday, they begin a gradual
warming trend through next week. Highs will generally warm back into
the upper 40s to low 50s in southwest Nebraska with cooler
temperatures across north central in the upper 30s to low 40s.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1120 AM CST Thu Jan 15 2026

VFR conditions are expected to prevail into this evening across
western and north central Nebraska. By late evening, a strong
cold front will push through the area bringing a threat for MVFR
CIGs and brief snow showers. VFR then gradually returns to
southwest Nebraska by tomorrow morning. Further northeast across
north central Nebraska, low stratus will expand by Friday
morning and keep CIGs MVFR through much of the day. Snow showers
will again be possible for north central Nebraska tomorrow.

Winds remain gusty from the northwest this afternoon, at 25 to
35kts. Winds then strengthen further tomorrow behind the front,
with widespread gusts of 55 to 65kts from the northwest tomorrow
afternoon abd evening.

&&

.FIRE WEATHER...
Issued at 359 AM CST Thu Jan 15 2026

Near-critical to critical fire weather concerns are expected Friday
afternoon as RH values drop and winds remain strong. Humidity will
drop to near 20 percent across portions of southwest Nebraska on
Friday afternoon. Northwesterly winds will also be gusting up to 55
to 60 mph during the afternoon. While the region will not quite be
reaching criteria for Red Flag Warnings, the combination of strong
winds, dry fuels, and marginally low RH values will create an
environment favorable for near-critical to critical fire conditions.
Have issued a Fire Weather Watch for the southern two zones (zone
219 and 210) for the time being. If confidence continues to increase
in critical fire concerns, it may be upgraded in upcoming forecast
cycles.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Friday afternoon for
NEZ004>010-022>029-035>038-056>059-069>071-094.
Fire Weather Watch Friday afternoon for NEZ210-219.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Brown
FIRE WEATHER...Kulik
Hazardous weather outlook, Jan 15, 9:24 AM MST, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1024 AM CST Thu Jan 15 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-161630-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1024 AM CST Thu Jan 15 2026 /924 AM MST Thu Jan 15 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

Elevated to near-critical fire weather conditions return this
afternoon due to a combination of above normal temperatures, low
relative humidity, and gusty northwest winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong northwest winds develop across western and north central
Nebraska on Friday resulting in gusts up to 65 mph across the area.
A High Wind Watch remains in effect for the entire forecast area
Thursday night through Friday afternoon.

Snow is expected across north central Nebraska on Friday with
accumulations around 1 inch. The snow combined with gusty winds will
create areas of blowing snow leading to significantly reduced
visibility.

While temperatures remain cooler on Friday, low relative humidity
near 20 percent combined with gusty northwest winds up to 55 to 60
mph across southwest Nebraska will result in near-critical to
critical fire conditions. A Fire Weather Watch is in effect for
Friday afternoon south of Interstate 80.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 1:06 AM MSTFire Weather WatchLBFChase, Frontier, Hayes, Lincoln, Perkins10 hr
Jan 15, 10:25 AM MSTHigh Wind WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more31 hr

Nearby

Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.